Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Stopped birth control pill, irregular period. Trying to conceive. Negative ovulation test. What's wrong?

Hi. I have been on the pill for many years. Last year August I stopped the pill as my husband and I have decided to have a baby. I have been having irregular short periods after stopping the pill. 2 weeks ago I visited my gynae as i was 1week late for my period. he advised that I was not ovulating. He prescribes Fertomid for me to take on day 5 of my period. I had started my period that night that I had visited the gynae. On Saturday was day 11, I had did a ovulation test and it was negative. Today day 13 I had tested again for ovulation and negative again. Is there something wrong with me?
Asked On : Thu, 7 Feb 2013
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
Mar 2013
Thank you for your query.
Sometimes, return to ovulation after stopping birth control pills ( particularly since you have been using it for years ) might take upto a few months.
Hormonal tests can confirm if this is so.
Also, you might be suffering from PCOS ( polycystic ovarian syndrome ), in which case the hormonal imbalance is caused by multiple small follicles in the ovaries, none of which ovulate, resulting in irregular cycles and anovulation.
Thyroid hormone disorder, anxiety, stress, rapid fluctuations in weight etc also might cause such a picture.
You need detailed hormonal evaluation, ultrasound, biochemical tests to confirm the diagnosis. Consult an infertility specialist / endocrinologist for the same.
Also, since you are having irregular cycles, you might be having delayed ovulation/ no ovulation.
It is better to undergo follicular monitoring instead of repeated ovulation tests.
Take care.
Answered: Thu, 7 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor